Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 29, 2004, 2:29 PM CST for Neosho County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2004, 2:29 PM CST (20:29 UTC)
- Expired
- Mar 29, 2004, 3:00 PM CST
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Neosho County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 292029
SVRICT
KSC133-292100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CST MON MAR 29 2004
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEOSHO COUNTY IN SOUTHEAST KANSAS
* UNTIL 300 PM CST.
* AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTH OF ERIE...OR ABOUT 13 MILES NORTH
OF PARSONS...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE
NEAR ST. PAUL AROUND 235 PM CST...
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF PENNIES...
SEEK A STURDY SHELTER IMMEDIATELY FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NEOSHO
COUNTY UNTIL 300 PM CST.
LAT...LON 3764 9525 3750 9540 3739 9517 3740 9510
3754 9508
$$
/LAWSON
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:22 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 29, 2:22 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 222 PM CST MON MAR 29 2004 .MESO UPDATE... WATCHING BAND OF SHOWERS AND THUNDERSTORMS MOVE ACROSS CENTRAL KANSAS. GETTING SOME REPORTS OF STRONG WINDS...UP TO 50 MPH OR SO (MAINLY IN WAKE OF THIS BAND). AS THIS BAND CONTINUES TO PROGRESS SOUTHEASTWARD, WILL CONTINUE TO SEE POTENTIAL FOR MARGINALLY SEVERE HAIL AND STRONG GUSTY WINDS. MONITORING CLOSELY FOR FURTHER INTENSIFICATION. ADDITIONAL STRONG STORMS IN FAR SOUTHEAST KANSAS...SHOULD MOVE OUT. LARGER HAIL HAS OCCURRED FROM STORMS MAINTAINING THEMSELVES FOR LONGER PERIODS OF TIME (TO ALLOW FOR SUFFICIENT TIME FOR HAIL GROWTH). SHORTER LIVED CORES HAVE ONLY BEEN ABLE TO PRODUCE PEA SIZE HAIL. WOLF --------------------------------------------------- 202 PM CST MON MAR 29 2004 .DISCUSSION... FCST CONCERNS... CNVTV TRENDS THRU THE EARLY EVENING... AMOUNT OF COOLING THRU MID WEEK... PCPN CHCS BY THE WEEKEND... SERIES OF VORT LOBES/SHWRTVS WL CONT TO DROP SWD INTO MEAN LNGWV UPR TROF ACRS THE MDWST THRU 48HRS, EVENTUALLY DVLPG CLOSED LOW CIRC ACRS THE OH VLY BY WED. THIS SYS WL BCM SOMEWHAT CUT-OFF FM MAIN WLYS WITH HIGH/LOW UPR BLOCK PTRN DVLPG THRU END OF THE WEEK. FOR TNGT, VORT LOBE MOVG INTO NCNTRL KS WL CONT TO SUPPORT STG/ISOLD SVR CNVTN THRU THE EARLY EVENING, UNDER H5 COLD POOL ACRS ERN KS. LCLY STG WINDS/NICKEL TO QUARTER HAIL LKLY WITH STGST STMS THRU 00Z, WITH DMNHSG TREND/END TO CNVTN XPCTD BY 03Z. OTHERWISE, COOLER AND MUCH DRIER AIR TO ADVCT ACRS THE AREA TNGT BHND SECONDARY CDFNT WITH DECRSG CLOUDS. MINS LOOK ON TARGET, SO NO CHG FM GOING FCST. TUE/WED/THU...XPCT BATCH OF STRATOCU CIGS TO ADVCT/DVLP SWD ACRS THE ERN CWA THRU MIDDAY TUE WITH LO LVL CAA IN WK CYCLONIC FLO REGIME. THE POINT SOUNDINGS SUGGEST THERE WL BE VRY SHALLOW INSTBY PRESENT, BLO H7 WITH WARMER TEMPS DVLPG CAP ABV THIS LVL. THEREFORE SUSPECT WE MAY SEE LIMITED/MDT GROWTH OF CU IN THE AFTN, PERHAPS SUPPORTING SOME SPRINKLES ACRS SERN KS. HOWEVER DUE TO ISOLD, WK NATURE OF ANY PCPN, WL KEEP FCST DRY. OTHERWISE, GENLY CLRG TREND INTO WED/THU WITH COOLISH TEMPS, A LTL BLO SEASONAL CLIMO. ONLY SLGT TWEAKS NEEDED TO GOING FCST IN THIS REGARD. EXTENDED FCST...STILL SOME QUESTION AS TO HOW/WHEN DVLPG UPR BLOCKING PTRN WL BREAK DOWN INTO THE UPCOMING WEEKEND. SOME MSTR RETURN IS LKLY ACRS THE HIGHS PLAINS BY FRI, BUT HOW FAR E AND HOW FAST IS THE FCST DILEMMA. THE LATEST GFS WOULD SUGGEST PCPN CHCS WL RMN W OF THE CWA THRU FRI, WITH PERHAPS SLGT CHCS ARRIVING BY SAT ACRS CNTRL KS. THE FCST IS EVEN MORE SUSPECT FOR SUNDAY/MONDAY, ESPCLY IF SWRN SYS RMNS CUT-OFF. THIS WOULD TEND TO KEEP BEST PCPN CHCS S AND W OF THE CWA. HOWEVER FCST CONSENSUS SUGGESTS SLIDING LOW END POPS FURTHER E THRU TIME ACRS THE CWA INTO SUNDAY/MONDAY, AS FIRST GUESS FOR NOW. COMPLETE AFD TO FOLLOW SHORTLY. DARMOFAL && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 13/DARMOFAL
Hazardous weather outlook, Mar 29, 9:20 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 920 AM CST MON MAR 29 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 920 AM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEAST KANSAS. VERY COLD AIR MOVING IN ALOFT WILL CREATE A SUFFICIENTLY UNSTABLE ENVIRONMENT FOR SMALL HAIL FROM THE STORMS. IN ADDITION...SURFACE HEATING MAY ADD TO THE INSTABILITY...MAKING MARGINALLY SEVERE HAIL POSSIBLE. THE THUNDERSTORMS WILL DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT HAIL OCCURRENCES TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM WOLF
In the hours before
Local storm report, Mar 29, 2:08 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 4 NW IOLA 37.97N 95.45W
03/29/2004 0.88 INCH ALLEN KS PUBLIC
&&
CHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:40 PM CST | Severe Thunderstorm Warning | ICT | Allen | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.